Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 463, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 31, 2011, 4:18 PM CDT for Washington County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2011, 4:18 PM CDT (21:18 UTC)
- Expired
- Jul 31, 2011, 4:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 61 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 861 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
821
WUUS54 KTSA 312118
SVRTSA
ARC143-312145-
/O.NEW.KTSA.SV.W.0463.110731T2118Z-110731T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT SUN JUL 31 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 445 PM CDT
* AT 417 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
STRICKLER...MOVING WEST AT 5 MPH.
STORM HAZARDS INCLUDE...
DAMAGING WIND GUSTS TO 70 MPH...
* THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
HIGH WINDS AND MAY BE OVERTURNED.
&&
LAT...LON 3576 9427 3576 9449 3591 9452 3592 9452
3593 9430
TIME...MOT...LOC 2118Z 081DEG 3KT 3585 9445
$$2 follow-up statements
466 WWUS54 KTSA 312134 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 434 PM CDT SUN JUL 31 2011 ARC143-312145- /O.CON.KTSA.SV.W.0463.000000T0000Z-110731T2145Z/ WASHINGTON AR- 434 PM CDT SUN JUL 31 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTHWESTERN WASHINGTON COUNTY... AT 432 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORROW AND WAS NEARLY STATIONARY. STORM HAZARDS INCLUDE... WIND GUSTS TO 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ODELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3590 9451 3590 9436 3577 9432 3576 9449 TIME...MOT...LOC 2134Z 046DEG 1KT 3584 9444 $$
153 WWUS54 KTSA 312144 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 444 PM CDT SUN JUL 31 2011 ARC143-312155- /O.EXP.KTSA.SV.W.0463.000000T0000Z-110731T2145Z/ WASHINGTON AR- 444 PM CDT SUN JUL 31 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON COUNTY EXPIRES AT 445 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3590 9451 3590 9436 3577 9432 3576 9449 TIME...MOT...LOC 2145Z 046DEG 1KT 3584 9444 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:56 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 31, 2:56 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT SUN JUL 31 2011
.DISCUSSION...
HIGH PRESSURE ALOFT CONTINUES TO STRENGTHEN. SHOWER AND THUNDERSTORM
ACTIVITY IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IS VERY
LIMITED THIS AFTERNOON AS EXPECTED. TEMPERATURES WILL BE GOING UP
BIG TIME OVER THE NEXT SEVERAL DAYS. WEDNESDAY IS EXPECTED TO BE THE
HOTTEST DAY SO FAR THIS YEAR... WITH AFTERNOON TEMPERATURES REACHING
110 DEGREES AND ABOVE OVER A LARGE PORTION OF THE FORECAST AREA.
THIS WILL PRODUCE DANGEROUS HEAT INDEX VALUES OF 115 AND ABOVE.
THERE IS STILL NO DEFINITIVE END IN SIGHT TO THE GREAT HEAT WAVE OF
2011. MODELS CONTINUE TO SHOW VERY LITTLE CHANGE IN THE 500MB
PATTERN ACROSS THE SOUTHERN PLAINS OVER THE NEXT 7 DAYS. HIGH
PRESSURE ALOFT IS EXPECTED TO REMAIN STRONG ENOUGH TO SEVERELY
CURTAIL AFTERNOON CONVECTIVE DEVELOPMENT FOR THE ENTIRE UPCOMING
WEEK.
HAVE ADJUSTED OUR NPW PRODUCTS TO REMOVE ANY TEMPORAL GAPS. HAVE
EXTENDED THE CURRENT EXCESSIVE HEAT WARNING THROUGH WEDNESDAY NIGHT...
WITH AN EXCESSIVE HEAT WATCH CARRYING ON INTO NEXT WEEKEND. THE
LUCKY FOLKS IN NORTHWEST ARKANSAS WILL ONLY HAVE A HEAT ADVISORY
RUNNING THROUGH WEDNESDAY... WITH AN EXCESSIVE HEAT WATCH IN
EFFECT AFTER THAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 106 81 107 / 10 0 10 10
FSM 80 106 80 106 / 20 0 0 10
MLC 78 106 78 107 / 10 10 10 10
BVO 75 108 77 109 / 10 0 10 10
FYV 72 100 73 100 / 20 0 10 10
BYV 73 99 74 99 / 20 0 10 10
MKO 77 106 79 106 / 10 0 10 10
MIO 76 103 77 105 / 10 0 10 10
F10 78 105 80 106 / 10 0 10 10
HHW 78 104 78 105 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 AM THURSDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 7 AM THURSDAY TO 9 PM SATURDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
HEAT ADVISORY UNTIL 7 AM THURSDAY FOR OKZ069.
AR...EXCESSIVE HEAT WATCH FROM 7 AM THURSDAY TO 9 PM SATURDAY FOR
ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
HEAT ADVISORY UNTIL 7 AM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
EXCESSIVE HEAT WARNING UNTIL 7 AM THURSDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...07
LONG TERM....06Hazardous weather outlook, Jul 31, 1:10 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 110 PM CDT SUN JUL 31 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 109 PM CDT SUN JUL 31 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTERNOON. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...URBAN AREAS. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...AFTERNOON. DISCUSSION... HOT DRY CONDITIONS WILL CONTINUE PRODUCING HIGH HEAT INDICES...WITH SOME AREAS NEAR OR JUST ABOVE 110. THE DRY CONDITIONS ARE ALSO RESULTING IN A LIMITED THREAT FOR WILD FIRES. LIGHT WINDS WILL KEEP THE DANGER FROM RISING HIGHER. THE HEAT WILL ALSO BE SUFFICIENT TO GENERATE ISOLATED TO SCATTERED THUNDERSTORMS. LACK OF SIGNIFICANT WIND SHEAR ALONG WITH HOT SURFACE TEMPERATURES WILL CREATE A LIMITED THREAT FOR SEVERE DOWN BURST WINDS FROM ISOLATED STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...DANGEROUS HEAT POTENTIAL. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...DANGEROUS HEAT POTENTIAL. THURSDAY...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... HIGH PRESSURE ALOFT WILL INCREASE OVER THE AREA...CREATING EVEN HOTTER CONDITIONS AROUND MID WEEK. WEDNESDAY AND THURSDAY COULD SEE WIDESPREAD HEAT INDICES BETWEEN 110 AND 115. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 31, 2:27 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
227 PM CDT SUN JUL 31 2011
ARZ019-020-029-312000-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
227 PM CDT SUN JUL 31 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CENTRAL CRAWFORD
IN WEST CENTRAL ARKANSAS
WESTERN FRANKLIN AND NORTHEASTERN SEBASTIAN
AT 227 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
PLEASANT HILL...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PLEASANT HILL...PINEY...
MULBERRY...MOUNTAINBURG...ALMA AND DYER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3540 9409 3549 9429 3566 9415 3557 9396
TIME...MOT...LOC 1927Z 032DEG 6KT 3554 9411Special weather statement, Jul 31, 3:45 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT SUN JUL 31 2011
ARZ010-312130-
WASHINGTON AR-
345 PM CDT SUN JUL 31 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHERN WASHINGTON
AT 345 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
STRICKLER...REMAINING NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM
INCLUDE...HOGEYE...STRICKLER...CLYDE...CANEHILL AND DEVILS DEN STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3596 9439 3592 9417 3576 9425 3580 9444
TIME...MOT...LOC 2045Z 199DEG 1KT 3586 9430Special weather statement, Jul 31, 3:59 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT SUN JUL 31 2011
ARZ002-011-312145-
CARROLL AR-MADISON AR-
359 PM CDT SUN JUL 31 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
FAR SOUTHERN CARROLL AND NORTHERN MADISON
AT 359 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF MARBLE TO 4 MILES SOUTH OF
HUNTSVILLE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...HARMONY...DRYFORK...HUNTSVILLE...
AURORA...FORUM...MARBLE...ALABAM AND WITHROW SPRINGS STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3615 9342 3593 9373 3605 9389 3626 9363
TIME...MOT...LOC 2059Z 304DEG 5KT 3615 9362 3603 9376The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:01 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 44 min |
| Jul 31, 3:58 AM CDT | Excessive Heat Watch | TSA | Benton, Carroll, Madison, Washington | 9 days |
| Jul 31, 2:27 PM CDT | Special Weather Statement | TSA | Crawford | 33 min |
| Jul 31, 3:45 PM CDT | Special Weather Statement | TSA | Washington | 45 min |
| Jul 31, 3:59 PM CDT | Special Weather Statement | TSA | Madison | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.